8 doctors weighed in:

I am on labetolol 100mg,the ARNP just added losartan 25mg. Is this a dangerous combination as they both raise potassium levels?

8 doctors weighed in
Dr. Atul Singh
Internal Medicine - Nephrology & Dialysis
4 doctors agree

In brief: Potassium

Increased K is not usual with labetalol, it is not non sp BB, so increased K is not an issue.
(there is an error in the entry in Wikipedia). Losartan can cause increased K, but you are on low dose and if kidney function is normal, there should be no issue. All patients on ARB should have their kidney function including potassium checked and time to check can be 1-5 weeks, based on medical history

In brief: Potassium

Increased K is not usual with labetalol, it is not non sp BB, so increased K is not an issue.
(there is an error in the entry in Wikipedia). Losartan can cause increased K, but you are on low dose and if kidney function is normal, there should be no issue. All patients on ARB should have their kidney function including potassium checked and time to check can be 1-5 weeks, based on medical history
Dr. Atul Singh
Dr. Atul Singh
Thank
Dr. Andrea Brand
Family Medicine
1 doctor agrees

In brief: Interaction

If kidney function is normal, I would not categorize the combination as dangerous, but monitoring of potassium levels is warranted with the use of losartan and labetolol, since these drugs may increase potassium levels.

In brief: Interaction

If kidney function is normal, I would not categorize the combination as dangerous, but monitoring of potassium levels is warranted with the use of losartan and labetolol, since these drugs may increase potassium levels.
Dr. Andrea Brand
Dr. Andrea Brand
Thank
1 comment
Dr. Susan Rhoads
Dr. Brand is right, as usual. Also beware of some salt substitutes which contain potassium: read the ingredients!
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors